Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Sep 17, 2009, 8:14 PM EDT for Marion County, Talbot County, Taylor County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2009, 8:14 PM EDT (00:14 UTC)
- Expired
- Sep 18, 2009, 2:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marion County, GA, Talbot County, GA, Taylor County, GA
The radar
The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 10:05 PM EDT | FLASH FLOOD | Mauk, GA | EMERGENCY MANAGEMENT DIRECTOR REPORTS THAT SEVERAL DIRT ROADS WERE WASHED OUT IN THE WESTERN PART OF THE COUNTY. OVER EIGHT INCHES OF RAIN WAS OBSERVED IN THE AREA. AT LEAST ONE CREEK WAS OUT OF ITS BANKS. WATSON ROAD...KELLY FOSTER ROAD...AND PARKS ROAD...ALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KFFC 180014
FFWFFC
GAC197-263-269-180615-
/O.NEW.KFFC.FF.W.0022.090918T0014Z-090918T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU SEP 17 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
EASTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
WESTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 215 AM EDT FRIDAY
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH HEAVY RAIN ARE MOVING OVER THE WARNED
AREA. RADAR ESTIMATES OF 3 TO 5 INCHE HAVE OCCURRED SINCE 500 PM
EDT OVER THE PATSILIGA...WHITEWATER AND RICHLAND CREEK BASINS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUTLER...
JUNCTION CITY...GENEVA AND TALBOTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3248 8465 3249 8463 3253 8464 3281 8445
3277 8438 3275 8428 3272 8426 3273 8423
3267 8416 3241 8433 3242 8437 3240 8438
3233 8465
$$
161 follow-up statement
000
WGUS72 KFFC 180215
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT THU SEP 17 2009
GAC197-263-269-180615-
/O.CON.KFFC.FF.W.0022.000000T0000Z-090918T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR GA-MARION GA-TALBOT GA-
1015 PM EDT THU SEP 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
EASTERN TALBOT...NORTHERN MARION AND WESTERN TAYLOR COUNTIES...
AT 1010 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS FROM TAYLOR COUNTY
REPORTED FLASH FLOODING IN WESTERN TAYLOR COUNTY IN THE MAUK AND
HOWARD AREA. SEVERAL DIRT ROADS HAVE BEEN WASHED OUT AND AT LEAST
THREE DIRT ROADS ARE NOW CLOSED...INCLUDING WATSON ROAD...KELLY
FOSTER ROAD...AND PARKS ROAD. AT LEAST ONE CREEK IN THE AREA WAS OUT
OF ITS BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR RAINFALL DATA AND PUBLIC REPORTS INDICATE THAT OVER 8 INCHES
OF RAIN HAS FALLEN IN PARTS OF WESTERN TAYLOR COUNTY SINCE 6 PM.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED DURING
THE NEXT HOUR OR TWO AS HEAVY RAIN PERSISTS...ESPECIALLY IN WESTERN
TAYLOR COUNTY. THE GROUND IS TOTALLY SATURATED IN THIS AREA AND
ADDITIONAL RAINFALL WILL RESULT IN COMPLETE RUNOFF INTO AREA CREEKS
AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN DEPTH...ON FOOT OR IN
AN AUTOMOBILE.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3248 8465 3249 8463 3253 8464 3281 8445
3277 8438 3275 8428 3272 8426 3273 8423
3267 8416 3241 8433 3242 8437 3240 8438
3233 8465
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 7:15 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 17, 7:15 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 715 PM EDT THU SEP 17 2009 .UPDATE... SEVERAL SHORT WAVES ARE AFFECTING THE CWA CURRENTLY AND WILL CONTINUE TO DO SO THROUGH OUT THE NIGHT. FLOODING HAS ALREADY BEEN REPORTED IN THE FLOOD WATCH AREA AND WILL MAINTAIN THE CURRENT WATCH. BASED ON LATEST TRENDS WILL NEED TO UP POPS TO CATEGORICAL SOUTH OF THE I-20/85 CORRIDOR. ALTHOUGH CHANCES OF PRECIP OVER THE MOUNTAINS APPEAR LESS...FEEL WITH OVERRUNNING OF THE CURRENT WEDGE LIKE FEATURE OVER NORTHEAST GA WILL PRODUCE LIGHT RAIN/DRIZZLE AND WILL MAINTAIN LIKELY POPS THROUGH THE NIGHT. TEMPS LOOK FINE...TEMPS WILL LIKELY REMAIN NEARLY STEADY THROUGH THE EVENING AND MUCH OF THE NIGHT. WILL ISSUE UPDATE SHORTLY. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... LATEST GUIDANCE IN CLOSE AGREEMENT WITH EACH OTHER. THE UPPER LOW MAINTAINS ITS POSITION OVER LA/AR/TX REGION THROUGH FRIDAY AND THEN IT BEGINS TO WEAKEN AS AN H5 TROUGH DROPS INTO THE NORTHERN PLAINS/NORTHERN ROCKIES. ALTHOUGH IT APPEARS TO WIPE OUT THE H5 LOW...THE CIRCULATION REMAINS KEEPING GA IN THE TROPICAL MOISTURE THROUGH THE WEEKEND. FOR THIS REASON HAVE ISSUED A FLOOD WATCH FOR PARTS OF THE EASTERN AND NORTHERN PARTS OF THE CWA THROUGH FRIDAY NIGHT. WITH THE TROPICAL MOISTURE REMAINING OVER THE CWA...FEEL GUIDANCE LOWS ARE TOO LOW AND MAX TEMPS ARE TOO WARM AND HAVE MADE ADJUSTMENTS THROUGH SATURDAY. HAVE ALSO ADJUSTED POPS UPWARD AS MODELS HAVE NOT BEEN DOING A GREAT JOB WITH THE TROPICAL MOISTURE. .LONG TERM /SUNDAY THROUGH THURSDAY/... AS THE H5 LOW CONTINUES TO WEAKEN THROUGH THE WEEKEND BEFORE WASHING OUT AND GETTING PULLED NORTHWARD SUN/MON...A VERY LARGE/STRONG HIGH PRESSURE RIDGE BUILDS EAST OUT OF THE GREAT LAKES STATES AND PUSHES OFF THE MID ATLANTIC COAST MON MORNING. THIS RIDGE REINFORCES THE WEDGE ALONG THE EASTERN SEABOARD KEEP A FAIRLY STABLE AIRMASS OVER GEORGIA. THERE WILL STILL BE A LOT OF TROPICAL MOISTURE AROUND WITH PWS STAYING IN TH E1-2 INCH RANGE SUN THROUGH THU. ALL IN ALL GA STAYS IN MOIST SOUTHERLY FLOW KEEPING CHANCE TO LIKELY POPS ACROSS THE AREA DAYS 1-7. THE ATMOSPHERE OVER GA SHOULD STAY FAIRLY STABLE THROUGH DAY 7 NOT ALLOWING MUCH IN THE WAY OF CONVECTIVE/SEVERE DEVELOPMENT. TEMPS SHOULD BE NEAR OR SLIGHTLY BELOW SEASONAL NORMS. .AVIATION /8PM TONIGHT THROUGH 8PM FRIDAY/... PERSISTENT SYNOPTIC PATTERN WITH ABUNDANT TROPICAL MOISTURE OVER THE FORECAST AREA WILL MAINTAIN GENERALLY IFR TO MVFR CONDITIONS OVER THE TAF SITES THROUGH THE NEXT 24 HOURS. CURRENT RADAR SHOWS NUMEROUS SHOWERS AND TSTMS FOR THE NEXT FEW HOURS THIS EVENING. EXPECT AREAS OF LIGHT RAIN OR SHOWERS THROUGHOUT THE NIGHT WITH SCATTERED TSTMS AGAIN ON FRIDAY. IN OTHER WORDS...MORE OF THE SAME. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 75 67 80 68 / 70 80 50 60 50 ATLANTA 69 75 69 79 69 / 70 80 50 60 40 BLAIRSVILLE 65 69 65 72 68 / 70 80 50 60 50 CARTERSVILLE 69 75 69 79 68 / 70 80 50 60 50 COLUMBUS 72 82 72 85 71 / 70 80 50 60 40 GAINESVILLE 66 73 67 77 68 / 70 80 50 60 50 MACON 71 81 71 86 70 / 70 80 50 60 40 ROME 70 76 70 81 68 / 70 80 50 60 50 PEACHTREE CITY 69 75 69 80 67 / 70 80 50 60 40 VIDALIA 72 81 72 84 71 / 70 80 50 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...DEKALB...DODGE...DOUGLAS...EMANUEL... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK... HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MONROE...MONTGOMERY...MORGAN...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PULASKI...PUTNAM...ROCKDALE... SOUTH FULTON...SPALDING...TALIAFERRO...TELFAIR...TOOMBS... TREUTLEN...TWIGGS...WALTON...WARREN...WASHINGTON...WHEELER... WILCOX...WILKES...WILKINSON. && 17/16
Hazardous weather outlook, Sep 17, 1:51 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT THU SEP 17 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 151 PM EDT THU SEP 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A LOW PRESSURE SYSTEM CENTERED OVER THE ARKLATEX REGION WILL CONTINUE TO MEANDER ACROSS THAT AREA THROUGH TONIGHT. .PRIMARY HAZARDS... LOCALLY HEAVY RAINFALL AND FLOODING OF CREEKS AND RIVERS WILL BE THE PRIMARY HAZARD ASSOCIATED WITH THUNDERSTORMS. FOR MORE INFORMATION ON THE FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. WHILE THUNDERSTORMS WILL BE POSSIBLE AT ANYTIME DURING THE DAY AND NIGHT...THE BEST CHANCE FOR THUNDERSTORM AND FLOODING DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... INSTABILITY IS EXPECTED TO REMAIN WEAK OVER NORTH AND CENTRAL GEORGIA WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES OF 500 TO 1000. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER ABUNDANT DEEP MOISTURE AND THE CLOSE PROXIMITY OF THE LOW PRESSURE SYSTEM TO THE WEST WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH 1 TO 3 INCH RAINFALL AMOUNTS LIKELY AND ISOLATED HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THE PERIOD. HEAVY RAIN AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 17, 6:06 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 PM EDT THU SEP 17 2009 GAZ107-108-172315- 606 PM EDT THU SEP 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WILCOX AND PULASKI COUNTIES UNTIL 715 PM EDT... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH HEAVY RAIN FROM ROCHELLE...TO HAWKINSVILLE...COVERING MUCH OF NORTHERN WILCOX AND PULASKI COUNTIES...MOVING NORTHEAST AT 5 MPH. DOPPLER RADAR RAINFALL DATA SHOWS THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN MUCH OF THIS AREA DURING THE PAST HOUR AND UP TO 4 INCHES OF RAIN HAS FALLEN IN MUCH OF THIS AREA DURING THE PAST HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WILCOX AND PULASKI COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Sep 17, 6:18 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 PM EDT THU SEP 17 2009 GAZ036>039-049>051-172345- 618 PM EDT THU SEP 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TALIAFERRO...GREENE... MORGAN...OCONEE...WILKES...OGLETHORPE AND CLARKE COUNTIES UNTIL 745 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN COVERING MUCH OF GREENE...OGLETHORPE...TALIAFERRO...WILKES...AND OCONEE COUNTIES...MOVING SLOWLY NORTH INTO CLARKE COUNTY. ADDITIONAL HEAVY RAIN WAS ALSO MOVING NORTH INTO THESE COUNTIES FROM THE SOUTH. DOPPLER RADAR INDICATES THAT RAINFALL OF 2 TO 4 INCHES HAS FALLEN ACROSS MUCH OF THIS AREA DURING THE PAST 24 HOURS. ADDITIONAL RAINFALL UP TO 2 INCHES DURING THE NEXT HOUR IS LIKELY. THE GROUND IN THESE AREAS IS TOTALLY SATURATED. ADDITIONAL RAINFALL WILL RESULT IN TOTAL RUNOFF INTO AREA CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS TALIAFERRO...GREENE...MORGAN...OCONEE...WILKES...OGLETHORPE AND CLARKE COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Sep 17, 6:28 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 PM EDT THU SEP 17 2009 GAZ059-060-180000- 628 PM EDT THU SEP 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PUTNAM AND JASPER COUNTIES UNTIL 800 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT THUNDERSTORMS WITH HEAVY RAIN ACROSS JASPER AND PUTNAM COUNTIES...MOVING NORTH AT 5 MPH. ADDITIONAL RAIN WILL MOVE INTO THE AREA FROM THE SOUTH DURING THE NEXT HOUR. RADAR RAINFALL DATA INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS THESE COUNTIES DURING THE PAST 24 HOURS...WITH UP TO 1 INCH OF ADDITIONAL RAINFALL IN SOME AREAS DURING THE PAST HOUR. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY DURING THE NEXT HOUR. THE GROUND IN THESE AREAS IS TOTALLY SATURATED FROM THE PREVIOUS RAINFALL. THUS...RUNOFF CAUSE AT A MINIMUM MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PUTNAM AND JASPER COUNTIES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Sep 17, 6:52 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 652 PM EDT THU SEP 17 2009 GAZ033-044-045-055-057-172345- 652 PM EDT THU SEP 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTHERN HENRY...CLAYTON...WESTERN DEKALB AND CENTRAL FULTON COUNTIES UNTIL 745 PM EDT... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREAS OF THUNDERSTORMS...WITH VERY HEAVY RAIN...OVER NORTHERN CLAYTON AND NORTHERN HENRY COUNTIES FROM REX TO THE ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...MOVING NORTHWEST AT 10 MPH. RAINFALL OF 2 TO 2.5 INCHES PER HOUR IS LIKELY WITH THIS ACTIVITY. THIS RAINFALL WILL RESULT IN MINOR FLOODING OF SMALL CREEKS...STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE AFFECTED AREA. HEAVY RAINFALL WILL RESULT IN HIGH WATER AND PONDING OF WATER ON INTERSTATES AND HIGHWAYS IN THE AREA...AS WELL AS FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. VISIBILITY WILL BE SEVERELY REDUCED IN AREAS OF HEAVY RAIN. MOTORISTS IN THE AREA SHOULD REDUCE SPEED AND BE ALERT FOR AREAS OF HIGH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY. 19
Special weather statement, Sep 17, 7:07 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT THU SEP 17 2009 GAZ079-080-180015- 707 PM EDT THU SEP 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WESTERN TAYLOR AND EASTERN TALBOT COUNTIES UNTIL 815 PM EDT... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT THUNDERSTORMS WITH HEAVY RAIN PARALLELING THE TAYLOR...TALBOT COUNTY LINE...MOVING NORTHEAST AT 10 MPH. DOPPLER RADAR INDICATES THAT 2.5 TO 3.0 INCHES OF RAIN HAS FALLEN IN EASTERN TALBOT AND WESTERN TAYLOR COUNTY DURING THE PAST HOUR...WITH UP TO 5 INCHES DURING THE PAST 24 HOURS WITHIN THIS AREA. ADDITIONAL RAINFALL WILL RESULT IN TOTAL RUNOFF INTO AREAS CREEKS AND STREAMS. MINOR FLOODING CAN BE EXPECTED. IN ADDITION...HIGHWAYS...STREETS...AND UNDERPASSES ACROSS WESTERN TAYLOR AND EASTERN TALBOT COUNTIES WILL BE SUBJECT TO FLOODING. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. 19
Special weather statement, Sep 17, 8:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 802 PM EDT THU SEP 17 2009 GAZ032-033-045-180045- 802 PM EDT THU SEP 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DEKALB...COBB AND NORTH FULTON COUNTIES UNTIL 845 PM EDT... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN FROM MARIETTA...TO ATLANTA...TO DECATUR...MOVING MOVING NORTH AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR WILL BE POSSIBLE WITH THIS ACTIVITY. THE GROUND IN THIS AREA IS SATURATED FROM PREVIOUS HEAVY RAINFALL. ADDITIONAL RAINFALL WILL RESULT IN TOTAL RUNOFF INTO AREA CREEKS AND STREAMS. URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS DEKALB...COBB AND FULTON COUNTIES WILL BE SUBJECT TO FLOODING. VISIBILITY WILL BE SEVERELY REDUCED IN AREAS OF HEAVY RAIN. MOTORISTS IN THE AREA SHOULD BE ALERT FOR AREAS OF HEAVY RAIN AND PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:01 PM EDT | Flash Flood Warning | FFC | Putnam | 6 hr |
| Sep 17, 10:14 PM EDT | Flash Flood Warning | FFC | Crawford, Taylor | 6 hr |
| Sep 17, 11:48 PM EDT | Areal Flood Warning | FFC | Morgan | 9 hr |
| Sep 18, 12:41 AM EDT | Flash Flood Warning | FFC | Houston | 6 hr |
| Sep 18, 2:02 AM EDT | Areal Flood Warning | FFC | Putnam | 12 hr |
| Sep 18, 2:18 AM EDT | Areal Flood Warning | FFC | Marion, Talbot, Taylor | 12 hr |
| Sep 18, 4:30 AM EDT | Areal Flood Warning | FFC | Crawford, Macon, Peach, Taylor | 9 hr |
| Sep 18, 11:07 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 23 hr |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.